Are these bumps on my lips after Juvederm normal? (photos)

I got my first full syringe of juvederm on my lips last week on the 30th. It's been about 5 days, the swelling has gone down but now there's this nasty looking bump every time i smile. Is this normal? Should i be massaging it or give it a few more days before calling the doctor who injected the juvederm? I'm getting very self cautious every time i smile!

Doctor Answers 5

Bumps in lips following Juvederm injections

Thank you for sharing your question and photos. You can probably massage the bumps away if they are not too tender. Consult your doctor if this does not improve the problem. The bumps can then be dissolved with medication or removed with a needle. Good luck.

Are these bumps on my lips after Juvederm normal?

If the nodule hurts you need to contact your injector immediately. If the nodule is visible, some physician will promote massaging the area to decrease it. If they do not decrease by massage, then they could be extracted or disolved. Nodules that are palpable, but not visible are normal. Juvederm or any other type of filler needs to fill a void of volume, so they will be palpable always, what we do not want is clearly visible nodules or lumps.

Hope this helps,
Dr. Gus Diaz

Gustavo A. Diaz, MD
Charlotte Facial Plastic Surgeon
4.7 out of 5 stars 15 reviews

Bump on lip after filler

It doesn't appear the bump is anything dangerous but you should see your injector for his opinion. That way you will know how to most quickly resolve your issue.

Lee P. Laris, DO
Phoenix Dermatologist
4.8 out of 5 stars 15 reviews

Bump inside the lip

It appears as if there is a small bump from product inside your lips.  You can try massaging it and see if it goes away.  If it doesn't go away you can have the bump injected with Vitrase to dissolve it. Best, Dr. Green

Are Bumps After Juvederm Normal?

If this bump is painful, you should see your injector right away.  If it does not hurt, I would recommend massaging the bump to see if it will diminish.  If it does not diminish, your injector should be able to help you.  Filler nodules in the lip can be expressed out if needed.  

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.